Repository: Freie Universit├Ąt Berlin, Math Department

Corrections to Einstein's relation for Brownian motion in a tilted periodic potential

Latorre, J.C. and Pavliotis, G. A. and Kramer, P. R. (2013) Corrections to Einstein's relation for Brownian motion in a tilted periodic potential. J. Stat. Phys., 150 (4). pp. 776-803. ISSN 0022-4715

[img]
Preview
PDF - Updated Version
762kB

Official URL: http://dx.doi.org/10.1007/s10955-013-0692-1

Abstract

In this paper we revisit the problem of Brownian motion in a tilted periodic potential. We use homogenization theory to derive general formulas for the eective velocity and the eective diusion tensor that are valid for arbitrary tilts. Furthermore, we obtain power series expansions for the velocity and the diusion coecient as functions of the external forcing. Thus, we provide systematic corrections to Einstein's formula and to linear response theory. Our theoretical results are supported by extensive numerical simulations. For our numerical experiments we use a novel spectral numerical method that leads to a very ecient and accurate calculation of the eective velocity and the eective diusion tensor.

Item Type:Article
Subjects:Physical Sciences > Physics > Mathematical & Theoretical Physics
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics > Cellular Mechanics Group
Department of Mathematics and Computer Science > Institute of Mathematics > BioComputing Group
ID Code:1152
Deposited By: BioComp Admin
Deposited On:20 Aug 2012 07:14
Last Modified:03 Mar 2017 14:41

Repository Staff Only: item control page